Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

On loestrin medication for one year. When should I take it and can I take Plan B with it?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I'm 25. 5'8" and have been loestrin for over a year. i'm just paranoid but 2 questions - can i take plan B while on it? is it okay to be 30mins to an hour late or early in taking the pill?
Posted Fri, 13 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Jasvinder Singh 16 minutes later
Hello,

Thanks for posting your query.

Loestrin Fe tablets contain ethinyl estradiol and norethindrone, a combination of female hormones that prevent ovulation (the release of an egg from an ovary).

You can take birth control but it will cause hormonal imbalance and may result in breakthrough bleeding in between the cycles or even irregularity in menstrual cycles.

Secondly, it is advisable to take the birth control pills at the same time everyday so as they have maximum efficacy but you can take it after 30 min or after 1 hour delay if you forget and miss the pill. However as far as possible take it at the same time everyday without missing a single dose.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Please accept my answer in case you do not have further queries.

Wishing you good health.

Regards,
Above answer was peer-reviewed by
 
Follow-up: On loestrin medication for one year. When should I take it and can I take Plan B with it? 6 hours later
This is so helpful, thank you. My follow-up question is - is it normal to be spotting after rough sex?
 
 
Answered by Dr. Jasvinder Singh 1 hour later
Hello,

Thanks for writing back.

Spotting after sex is common when the sex is rough. This is due to trauma to the vagina or cervix during sex. The lining of the vagina is very similar to the tissue that lines the inside of your mouth. It's soft, squooshy, and it bleeds when it's roughly rubbed.

If the repeat happens even after the intercourse is not rough, then post coital bleeding should be ruled out by a gynecologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Please accept my answer in case you do not have further queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: On loestrin medication for one year. When should I take it and can I take Plan B with it? 4 hours later
Again, thanks so much.

Sorry to go back to the first question but just to be sure - I'm on the first week of a new pack (so the first day of my period was exactly a week ago), had sex mostly with a condom yesterday, and took my pill yesterday 30 minutes late. I took it on time today. That means I'm safe, right? And would be better off sticking to my pack and not mixing it with plan b?
 
 
Answered by Dr. Jasvinder Singh 18 hours later
Hello,

Thanks for posting your query.

Since you have been on the birth control pills for almost an year and if you are taking the pills and even the recent pack regularly without missing any of the pills, chances of pregnancy are less especially if most of the intercourse was protected with a condom.

Delaying of the pills by half an hour should not make much of a difference. Hence if you keep on taking the birth control pills regularly then emergency contraceptive pills like Plan B are not needed.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Please accept my answer in case you do not have further queries.

Wishing you good health.

Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor